Results 1 to 4 of 4
Quit Tramadol. When can i take it again?
  1. #1
    Rawb is offline New Member
    Join Date
    Jan 2015
    Posts
    2

    Default Quit Tramadol. When can i take it again?

    Hello People!
    I have rheumatoid arthritis. Therefore I have been on high doses of Tramadol for about almost two years (300-600 mg/Day).
    I Just beat the addiction and quit cold turkey Five weeks ago.
    When can i safely take a Tramadol pill again (for example 100mg) without getting withdrawals?

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    Hi there. If you were only dependent upon Tramadol, taking it again for pain relief isn't a big deal. But if you were addicted, that's a different story and you should ask your doctor for some non-narcotic options.

    You're lucky you didn't experience any dangerous side effects from quitting Tram cold turkey..like seizures. Since Tram acts as an opiate and SSRI, quitting cold tukey can be dangerous.

    Withdrawal happens only when your body has become used to the presence of the drug. If you use it sparingly - not every day - you won't go through WD when you don't take it.

    All the best,
    Kat

  3. #3
    Rawb is offline New Member
    Join Date
    Jan 2015
    Posts
    2

    Default

    Thank you for reply!
    I were totally addicted in every way, and withdrawal symptoms were hell on earth.

    I'm still wondering if anyone knows when it is "safe" to take small doses of Tramadol without getting addicted again?
    Like, how long time should pass before I can take Tramadol now and then for pain relief?

    Or is it a no-go whatsoever for me to take Tramadol anymore because my body was addicted to it earlier?

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    I would wait at least three months. Even then, just taking one might bring back some withdrawal symptoms. Tramadol is not like classic opiates. Some of the symptoms of withdrawal can be precipitated by just taking a dose, paradoxically. But they would only last a day, not be full blown withdrawal.

    I don't think we are on the same page with the definition of "addicted" as opposed to physically "dependent". If you were truly addicted, in the sense of being out of control, of it having negative effects on your life, if you had to go to extremes to obtain the drug, and if you don't think you can possibly take it once in a while without returning to daily use, then you should not ever take it again and like Kat says, you should talk to your doctor about non-narcotic options.

    But if you were "dependent", this means you have all the same withdrawals as an addict, and while you are taking it daily you have the same need to take it to prevent withdrawals, the same anxiety about making sure you have the pills available, and need to take it to function, just like an addict, however, you don't have the psychological drives to use it for purposes beyond your medical treatment. You don't use it to get high, you don't escalate use, it does not have negative effects on your life, your relationships, and in fact, if you are in very severe pain, it may even improve your life in general. Probably most important, when you feel you don't need it to treat your pain, and you quit, you don't have tendencies to return for reasons outside medically valid treatment under doctor's orders. I think addicts use the drug to escape emotions, escape stress, have fun, have adventure, all sorts of reasons OTHER than just to eliminate severe physical pain. So if pain is not a problem and you are drawn to using them anyway, this is addictive behavior. However if you are on daily maintenance, you must take them every day even if you don't have pain that particular day. That doesn't mean you are an addict, that is tolerance and dependency, and is normal for treatment of chronic pain. It means you have enough pain enough days to justify keeping the opiate at steady constant levels in your blood. This is a typical pain profile for RA. Just because you went through withdrawals after being on them for a long time is not the definition of addict, it is physical dependency. Addiction may additionally be present, or it may not.

    So you say you were "addicted in every way" which sounds like true addiction. But then you said your "body" was addicted, which sounds like physical dependency. No one here can tell you which you are and hence whether it would be okay for you to take one occasionally in the future. Each individual must determine for him or herself whether their dependency was a true addiction, sometimes it takes professional help to sort it out.

    Have you considered putting yourself on a rotational treatment plan? Have you tried Plaquenil? It can be very effective for RA but can cause complications with long term use. Unfortunately all drugs have problems with long term use, that is why I'm a fan of rotating drugs. For example, you could stay off the tramadol for three years and instead take Plaquenil (or something else) and see how you do. Later if appropriate you may have to go back to a narcotic for a while, (and take a holiday from the Plaquenil). This way you minimize the possible long term effects for each type of drug by limiting the amount of time you stay on them.
    Last edited by Anonymous; 02-19-2015 at 08:09 PM.

Similar Threads

  1. Replies: 19
    Last Post: 11-02-2014, 04:34 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22